North Dakota, 2006

Hail in North Dakota, June 23, 2006

June 23, 2006 · NWS BIS · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jun 23, 1:45 PM CST, 2 hours 33 minutes earlier.

Area forecast discussion, Jun 23, 1:45 PM CST, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
245 PM CDT FRI JUN 23 2006

.SHORT TERM...TONIGHT THROUGH MONDAY NIGHT...
MAIN FORECAST CONCERNS ARE CONVECTIVE THREAT FOR THE NEXT 24 HOURS.
HAVE GENERALLY FOLLOWED THE GFS.

MODERATELY UNSTABLE AIRMASS...A COUPLE WEAK SHORTWAVES AND A WEAK
SURFACE BOUNDARY HAVE GENERATED A FEW SEVERE THUNDERSTORMS THIS
AFTERNOON. CHANCE OF THUNDERSTORMS WILL CONTINUE OVERNIGHT...WITH
THE BEST CHANCES CENTRAL AND EAST. A MORE STABLE AIRMASS WILL PUSH
IN FROM THE WEST FOR SATURDAY. SO HAVE DROPPED THE MENTION OF STORMS
WEST FOR SATURDAY...BUT CONTINUED THE CHANCE CENTRAL AND EAST...WITH
EAST THE BETTER CHANCE.

FOR SATURDAY NIGHT AND SUNDAY...A GENERALLY DRY NORTHERLY FLOW ALOFT
ON THE EAST SIDE OF A BROAD UPPER RIDGE WILL KEEP THE AREA MAINLY
DRY. THIS WILL ALSO KEEP TEMPERATURES NEAR NORMAL...OR PERHAPS A BIT
BELOW NORMAL ON THE MINIMUM TEMPERATURES. GFS INDICATES A STRONGER
TROUGH DROPPING OUT OF CANADA ON MONDAY...BUT WILL KEEP THE FORECAST
DRY FOR NOW.  THE GFS INDICATES MOST OF THE PRECIPITATION THREAT
WILL BE EAST OF THE CWA.

.LONG TERM...TUESDAY THROUGH FRIDAY...
THE MODELS ARE BEGINNING TO LINE UP WITH THE GFS IN THE LONG TERM.
THE CURRENT TREND WOULD DEVELOP A BLOCKING RIDGE TO THE WEST...WITH
A TROUGH TO THE EAST ON TUESDAY WITH THE RIDGE FLATTENING AND MOVING
EAST OVER MONTANA BY FRIDAY.  THIS WOULD PUT THE UPPER LEVEL JET
WOULD BE OVER THE STATE ON TUESDAY THEN SLIDE THE JET EAST BY
FRIDAY.  WILL KEEP THE FORECAST DRY...BUT THERE CONTINUES TO BE A
SMALL CHANCE FOR PRECIP/TSTMS IN THE VICINITY OF THE JET SO WILL NOT
DROP POPS TO ZERO.  WILL COOL MAX TEMPS A LITTLE IN THE EASTERN
COUNTIES TUESDAY AND WEDNESDAY...AS COOLER AIR IS LIKELY EAST OF THE
JET. TEMPS THURSDAY AND FRIDAY SHOULD BE AT OR ABOVE NORMAL ACROSS
THE FORECAST AREA AS UPPER LEVEL RIDGE MOVES EAST PUMPING WARMER AIR
INTO THE REGION.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

JF/TSW
Hazardous weather outlook, Jun 23, 2:48 AM CST, 13 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
348 AM CDT FRI JUN 23 2006

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-240900-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
348 AM CDT FRI JUN 23 2006 /248 AM MDT FRI JUN 23 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Jun 23, 1:08 PM CST, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE BISMARCK ND
208 PM CDT FRI JUN 23 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0113 PM     TORNADO          1 N EDGELEY             46.38N 98.71W
06/23/2006                   LAMOURE            ND   LAW ENFORCEMENT

            TORNADO CROSSED HIGHWAY 281

&&

VROLLER
Local storm report, Jun 23, 1:11 PM CST, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
211 PM CDT FRI JUN 23 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0113 PM     FUNNEL CLOUD     DICKEY                  46.54N 98.47W
06/23/2006                   LAMOURE            ND   LAW ENFORCEMENT

            FUNNEL CLOUD IN VICINITY OF DICKEY

&&

VROLLER
Local storm report, Jun 23, 1:17 PM CST, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
217 PM CDT FRI JUN 23 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0151 PM     FUNNEL CLOUD     8 E ROLETTE             48.66N 99.67W
06/23/2006                   ROLETTE            ND   LAW ENFORCEMENT

            FUNNEL CLOUD ALONG HIGHWAY 66

&&

VROLLER
Local storm report, Jun 23, 1:18 PM CST, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
218 PM CDT FRI JUN 23 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0152 PM     TORNADO          1 S ROLLA               48.84N 99.62W
06/23/2006                   ROLETTE            ND   LAW ENFORCEMENT

            TORNADO ON GROUND.

&&

VROLLER
Local storm report, Jun 23, 1:20 PM CST, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
220 PM CDT FRI JUN 23 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0154 PM     FUNNEL CLOUD     1 E ROLLA               48.86N 99.60W
06/23/2006                   ROLETTE            ND   PUBLIC

            FUNNEL CLOUD DISSIPATED THEN REFORMED

&&

VROLLER
Local storm report, Jun 23, 3:30 PM CST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
430 PM CDT FRI JUN 23 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0418 PM     FUNNEL CLOUD     2 W ROLETTE             48.66N 99.88W
06/23/2006                   ROLETTE            ND   LAW ENFORCEMENT

            COUNTY SHERIFF REPORTS FUNNEL CLOUD 2 MILES WEST OF
            ROLETTE

&&

VROLLER

The radar

The Bismarck radar (KBIS), 115 km away, was scanning. The volume nearest the first event began at 22:18 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Logan

When
June 23, 4:18 PM CST to 4:28 PM CST
Where
Logan County, 6 mi W of Gackle
Measured
1.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
46.633, -99.267

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Dakota in 2006Every state in 2006This day in weather historyWarnings in North Dakota, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5511326.